ADVERTISEMENT
ADVERTISEMENT

Q. What is the cause of frequent and burning urination with swollen penis?

Answered by
Dr. Samer Samer Juma Ali Altawil
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 21, 2022

Hello doctor,

I am frequently urinating, and it is burning afterward and after sex. It got better for a week, and I had left flank pain for a day. I have burning in my back, stomach, and penis. The penis feels swollen a little. This problem started a month back and came and went. I drank alkaline water (honey and lemon) yesterday and went to a urologist last week. He prescribed Doxycycline for ten days and was better until the end of the week, and now no results. Previously, I was diagnosed with prostatitis 20 years ago, and I had the problem of frequent urination also. Prostatitis starts if I drink certain beverages, last for hours, and go away. Currently, I am taking Nifedipine, Lipitor (Atorvastatin), Potassium, Baby aspirin (Aspirin), and Ciprofloxacin only when needed. Nifedipine causes me to wake two to three times at night, and I am used to it. I have discontinued Bystolic (Nebivolol) due to burning urine for two years. I have performed multiple lab tests, and mycoplasma was performed. PSA was good with negative results when I took it two months ago.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

This is a combination between prostatitis and enlargement of the prostate. After 50 years, the prostate physiologically starts to get bigger and can obstruct urine, but it does not cause burning. However, prostatitis can cause burning in micturation. I suggest investigations like urine analysis and post-ejaculation urine culture and ultrasound kub (ultrasound of kidneys, ureters, and urinary bladder), and blood test of PSA (Prostate-specific antigen test) uroflowmetery. I suggest Ciprofloxacin 500 mg twice daily for 28 days and Tamsulosin 0.4 mg once before bed. Further treatment will be after the completion of the required investigations. The flank pain could be due to obstruction of prostate and a reflux of urine to that side.

We will handle the matter. Proceed with investigations and treatment and just follow up. If you have any more queries, please let me know.

Kind regards.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I have difficulty urinating and prostate enlargement. Please help.

You can start taking Doudart (Dutasteride and Tamsulosin hydrochloride) one capsule at night before bed daily ...   Read full

Can suppositories taken for hemorrhoids cause prostate enlargement?

.. The prostate is a male gland function to liquify semen and nourish sperms usually it starts to enlarge after the age of 50 years. I may cause obstructive symptoms or may not. The shape is more important than size as some patients with big prostat...   Read full

I am taking Levofloxacin for prostatitis. Will this cause any permanent side-effect?

.. suffering from chronic prostatitis. It is very difficult to treat. Ideally, prostatic massage and EPS or semen culture must be done. But, if you have an improvement with Levofloxacin, then you can take it. The side effects are if you take it for a...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.